Jump to content

After scabbing, swelling in the area


caingoza
 Share

Recommended Posts

Hi, one week ago I got another tattoo. It was swelled and red just the first two days, then the area got the scabs or the crust that it usually gets. Now, in the areas where the scabs have fallen off, the skin is swelled again, not that much but swelled. Any advice? I don't really think it's an infection, but what could it be? I'm taking ibuprofen and applying bacitracin. Thanks. post-49554-146168866622_thumb.jpg

Link to post
Share on other sites

Thanks, my artist told me that the pimples near the upper part of the tattoo could be hairs trying to come out and as they can't because of the scabs they cause swelling. It makes sense, because when I shave if I don't apply the aftershave this pimples also appear. Any advice? Just not to pop them? I stopped using bacitracin and now I'm using small amounts of tattoo goo.

Enviado desde mi GT-P3113 mediante Tapatalk

Link to post
Share on other sites

Thanks, my artist told me that the pimples near the upper part of the tattoo could be hairs trying to come out and as they can't because of the scabs they cause swelling. It makes sense, because when I shave if I don't apply the aftershave this pimples also appear. Any advice? Just not to pop them? I stopped using bacitracin and now I'm using small amounts of tattoo goo.

Enviado desde mi GT-P3113 mediante Tapatalk

Sorry, I didn't mean to send this message, my bad.

Link to post
Share on other sites

  • 1 month later...

Going on a month since i got this tattoo and im getting some sort of reaction. I did some research and found out the red ink has "Mercury" that can cause this. I have another tattoo with a diff red color and it took longer to heal then the rest of the tattoo, which is why im assuming this will heal on its own. But nothing im doing is helping, i recently switched to Aveeno lotion and started with Aquaphor for the first week. I dont know what to do, ive taken Benadryl as well but i havent seen any difference other than the itching stops from time to time. Can someone please give me some advice on this

Link to post
Share on other sites

I would def take the advice of @Fala

I wanted to weigh in a bit. I know that to obtain certain pigments some inks can contain heavy earth metals. I have greens and blues in my arm that fall in this category and I was told by my artist beforehand as an allergy check against nickel. The only down side is the "sunburn" from this is no joke, and I take proper precautions when I'm out in the summer.

Mercury is another deal entirely. While you may be having a reaction to the pigment I wouldn't worry about mercury. (this excerpt was taken from wikipedia)

Mercury poisoning (also known as hydrargyria or mercurialism) is a disease caused by exposure to mercury or its compounds. Mercury (chemical symbol Hg) is a heavy metal occurring in several forms, all of which can produce toxic effects in high enough doses. Its zero oxidation state Hg0 exists as vapor or as liquid metal, its mercurous state Hg22+ exists as inorganic salts, and its mercuric state Hg2+ may form either inorganic salts or organomercury compounds; the three groups vary in effects. Toxic effects include damage to the brain, kidney, and lungs.[1] Mercury poisoning can result in several diseases, including acrodynia (pink disease),[2] Hunter-Russell syndrome, and Minamata disease.[3]

Symptoms typically include sensory impairment (vision, hearing, speech), disturbed sensation and a lack of coordination. The type and degree of symptoms exhibited depend upon the individual toxin, the dose, and the method and duration of exposure.

In the documentary marked death of the yakuza (on youtube, cool viewing) they spoke about how the red inks used to be "poisonous" and the tattooed would often get severe flu like symptoms from these red sessions. It became a mark of how tough you were to handle such a brutal thing. I also feel like that was a long while ago, and today it would be different or everyone with a big red oni or hannya mask on them would drop like a sack of potatoes if it had mercury. (please correct me if I am wrong).

Link to post
Share on other sites

Hi everyone. Now it's been one month since I got my calf tattoo. All the scabbing is done (I think) but there are a couple of lines that are still like "above" the other skin. I was wondering if this part will get normal or if it won't. Should I keep on with the moisturizing cream and just wait? Thank you. post-49554-146168868038_thumb.jpg

Link to post
Share on other sites

  • 2 weeks later...

Yeah, what Fala said. It'll be sweet. The scabbing might all be gone within 2 weeks, but it takes 4 for the skin to settle. I found this especially on my hands, at least 6 weeks for those tattoos to look like they actually belonged there. Saul cool.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share



×
×
  • Create New...